MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451531H0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint conclusion: as reported, while performing post imaging for a total cerebral angiogram, the 5f 100cm sidewinder (sim) 2 tempo diagnostic catheter was withdrawn to the brachial artery and the contrast catheter kinked.Multiple unsuccessful attempts were made to untwist it with the catheter head rotating together each time.The patient was treated with analgesic and antispasmodic treatment.The operator attempted extracorporeal pressure on the tip of the catheter to untwist it, which was still unsuccessful.The physician was asked to consult.After c-arm localization, the skin was incised at the catheter bend and the vessel was bluntly isolated.The operator pinched the catheter outside the vessel distal to the catheter bend, rotated the catheter counterclockwise to untwist it, and then withdrew the catheter through the catheter sheath.There were difficulties encountered while attempting to withdraw the device.Afterwards, the skin temperature, color and distal vascular pulsation of the right upper extremity were closely observed, and symptomatic treatments such as pain relief and dressing change at the incision were given.The following day, the muscle strength of the right upper limb was grade v, and there were no obvious numbness or discomfort.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages on the device packaging prior to use.The target site was tortuous with moderate calcification.There was no bifurcation of the vessel.The access site had no calcification, acute angulation, or bifurcation.However, there was tortuosity.The device was not pulled from the packaging by the hub nor was it torqued or steered by the hub.There was a patient injury.The device was not returned for evaluation.Without the return of the device or images for analysis, the reported customer events catheter (body/shaft)-kinked/bent and catheter (body/shaft)-withdrawal difficulty could not be confirmed and it cannot be determined if the adverse event of vasospasm is due to manufacturing related factors.Excessive torquing of the device to navigate through the patient¿s tortuous blood vessels may have led to the kinked condition along with the subsequent vasospasm and withdrawal difficulties.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿precautions: store in a cool, dark, dry place.Do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, post imaging for a total cerebral angiogram, the 5f 100cm sidewinder (sim) 2 tempo diagnostic catheter was withdrawn to the brachial artery and the contrast catheter kinked.Multiple attempts that were made to untwist it were unsuccessful, with the catheter head rotating together each time.There was a patient injury and the patient was treated with analgesic and antispasmodic treatment.The operator attempted extracorporeal pressure on the tip of the catheter to untwist it, which was still unsuccessful.The physician was asked to consult.After c-arm localization, the skin was incised at the catheter bend and the vessel was bluntly isolated.The operator pinched the catheter outside the vessel distal to the catheter bend, rotated the catheter counterclockwise to untwist it, and then withdrew the catheter through the catheter sheath.There were difficulties encountered while attempting to withdraw the device.Afterwards, the skin temperature, color and distal vascular pulsation of the right upper extremity were closely observed, and symptomatic treatments such as pain relief and dressing change at the incision were given.The following day, the muscle strength of the right upper limb was grade v, and there were no obvious numbness or discomfort.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages on the device packaging prior to use.The target site was tortuous with moderate calcification.There was no bifurcation of the vessel.The access site had no calcification, acute angulation, or bifurcation.However, there was tortuosity.The device was no pulled from the packaging by the hub nor was it torqued or steered by the hub.The hospital reported it as an adverse event to the china nmpa directly.The device will not be returned for evaluation, as it was discarded.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19450164
Report Number9616099-2024-00183
Device Sequence Number15580321
Product Code DQO
UDI-Device Identifier10705032008587
UDI-Public(01)10705032008587(17)250630(10)18131630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number451531H0
Device Lot Number18131630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale